Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Albany, NY

June 9, 20114 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 9, 2011, 2:55 PM EDT for 4 counties in New York; Berkshire County, Massachusetts. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 2:55 PM EDT (18:55 UTC)
Expired
Jun 9, 2011, 4:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 78 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:15 PM EDTTSTM WND DMG5 Ssw East Greenbush, NYTREE LIMBS DOWN
Jun 9, 3:33 PM EDTTSTM WND DMGChatham, NYTREES AND WIRES DOWN
Jun 9, 3:56 PM EDTTSTM WND DMGStuyvesant, NYWIRES DOWN
Jun 9, 4:00 PM EDTTSTM WND DMGLee, MATREES DOWN
Jun 9, 4:05 PM EDTTSTM WND DMGNew Lebanon, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 12:06 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WUUS51 KALY 091855
SVRALY
MAC003-NYC001-021-039-083-092000-
/O.NEW.KALY.SV.W.0110.110609T1855Z-110609T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 400 PM EDT

* AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST GREENBUSH...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WEST SAND LAKE AND NASSAU BY 300 PM EDT...
   AVERILL PARK AND CHATHAM BY 305 PM EDT...
   STEPHENTOWN AND AUSTERLITZ BY 315 PM EDT...
   NEW LEBANON BY 320 PM EDT...
   HANCOCK BY 325 PM EDT...
   LENOX BY 330 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4255 7297 4251 7296 4239 7300 4238 7302
      4238 7306 4233 7306 4231 7299 4226 7300
      4234 7386 4271 7375 4266 7295
TIME...MOT...LOC 1855Z 276DEG 30KT 4259 7368

$$

GJM/WASULA
1 follow-up statement
738 
WWUS51 KALY 091919
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT THU JUN 9 2011

MAC003-NYC001-021-039-083-092000-
/O.CON.KALY.SV.W.0110.000000T0000Z-110609T2000Z/
BERKSHIRE MA-ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
319 PM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE...
EAST CENTRAL ALBANY AND CENTRAL BERKSHIRE COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR NORTH CHATHAM...OR NEAR NASSAU...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALDEN BRIDGE...JACKS CORNERS AND CHATHAM CENTER BY 325 PM EDT...
  RAYVILLE...RIDERS...RIDERS MILLS AND OLD CHATHAM BY 330 PM EDT...
  NEW BRITAIN...BRAINARD AND EAST NASSAU BY 335 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4255 7297 4251 7296 4239 7300 4238 7302
      4238 7306 4233 7306 4231 7299 4226 7300
      4234 7386 4271 7375 4266 7295
TIME...MOT...LOC 1919Z 279DEG 25KT 4248 7365

$$

GJM/WASULA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 9, 1:59 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT THU JUN 9 2011

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION TODAY AND STALL
JUST SOUTH OF THE REGION TONIGHT. AHEAD OF THE FRONT SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIR OVER THE
REGION. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT
MOVES THROUGH. SOME OF THESE STORMS MAY HAVE HAIL AND DAMAGING
WINDS. THE FRONTAL BOUNDARY WILL MOVE BACK OVER THE REGION AS A
WARM FRONT FOR THE WEEKEND...RESULTING IN MORE UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 200 PM...HAVE UPDATED POP GRIDS TO MOVE A LINE OF CATEGORICAL
POPS ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST PER LATEST RADAR
OBS AND TRENDS. HAVE ALSO UPDATED TEMPERATURES...DEWPOINTS...AND
SKY COVER TO LATEST OBS AND TRENDS.

SEVERE THUNDERSTORM WATCH #450 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 8 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS. SHORTLY BEFORE NOON A LINE OF SHOWERS AND
EMBEDDED THUNDERSTORMS FORMED ACROSS THE CENTRAL ADIRONDACKS
BETWEEN THE FULTON CHAIN AND TUPPER LAKE. THIS LINE WAS RAPIDLY
INTENSIFYING AND MORE STORMS WERE BEGINNING TO DEVELOP IN THE
EASTERN FINGER LAKES AREA. WE HAVE ADDED LARGE HAIL TO THE
ENHANCED WORDING AND ALSO INCREASED POPS TO LIKELY FROM NORTH
WEST TO SOUTHEAST. LOCAL LAPS HAD CAPES EXCEEDING 4500 J/KG
SOUTH AND EAST OF THE CAPITAL DISTRICT.

AS OF 11AM...SHOWER AND THUNDERSTORM ACTIVITY OVER THE REGION
EARLIER HAS MOVED OFF TO THE EAST AND IT LOOKS LIKE WE WILL
HAVE A COUPLE HOURS OF RELATIVELY QUIET WEATHER. HOWEVER WITH
ONLY SOME THIN HIGH CLOUDS...THE SUN WILL BEGIN WORKING ON THE
UNSTABLE AIR MASS. THIS MORNING/S OBSERVED SOUNDING HAD LAPSE
RATES AT 8 DEG C/KM BETWEEN 850 AND 500 HPA...WITH A PWAT OF OVER
1.5 INCHES. HAVE DROPPED POPS NEXT 2 HOURS...THEN WENT TO CHANCE
POPS OVER ENTIRE AREA AS WE FEEL THINGS WILL FIRE UP AND PRETTY
MUCH THE ENTIRE FCST AREA WILL SEE SCT SHWRS/TSTMS WITH SOME BEING
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 930 AM EDT...SOME SHOWERS AND THUNDERSTORMS HAVE POPPED UP
EAST OF THE HUDSON RIVER MOSTLY IN BERKSHIRE AND LITCHFIELD
COUNTIES SO HAVE RAISED POPS IN THESE AREAS.

6AM NEAR TERM DISCUSSION...
AS OF 6 AM...SEEMS FAVORABLE UPSLOPE AND A DIFFUSE SURFACE TROUGH
ACROSS WASHINGTON COUNTY HAS RESULTED IN REDEVELOPING CONVECTION
ACROSS SOUTHERN VT. WHILE SEVERE POTENTIAL THIS EARLY MORNING IS
LIMITED...WE WILL FOCUS ON THE FLOOD POTENTIAL DUE TO TRAINING
ECHOES. FLS WAS ISSUED AND WE WILL CONTINUE TO MONITOR TRENDS
ALONG WITH FFMP. OTHERWISE...UPSTREAM OUTFLOW DOMINATED FROM
WEAKENING CONVECTION WILL APPROACH AS THIS SHOULD BECOME OUR
PREFRONTAL FOCI LATER TODAY. 06Z NAM STILL SUGGESTS SBCAPES CLIMB
IN EXCESS OF 3000 J/KG WITH A BIT MORE PRONOUNCED CAPE DENSITY.
WITH SOME CLEARING NOTED UPSTREAM...SEEMS LOGICAL FOR AMPLE
SURFACE HEATING. MAIN FORECAST UPDATE WAS TO INCREASE POPS FOR
EASTERN WASHINGTON AND SOUTHERN VERMONT WITH MINOR TWEAKS TO THE
REMINDER OF THE AREA FORECAST.

PREV DISC...

     ANOTHER ACTIVE WEATHER DAY FOR THE REGION...

IMPRESSIVE OUTBREAK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND
EVENING ACROSS THE REGION WITH HUGE CAPES /AND DENSITY/ ALONG WITH
THAT PREVIOUSLY DISCUSSED 1.5PVU ANOMALY WHICH OCCURRED A LITTLE
FASTER.  PLEASE SEE THE SUMMARY LOCAL STORM REPORT /LSR/ FOR FURTHER
DETAILS.

THE IMMEDIATE CONCERN IS THE GROWING ACCAS ACROSS THE WESTERN
PORTIONS OF THE CWA WHERE SEVERAL EXPERIMENTAL MESOSCALE MODELS HINT
AT ANOTHER RAPIDLY DEVELOPING CONVECTION INTO THE HEART OF THE CWFA
TOWARD SUNRISE.  IN ADDITION...AT THE TIME OF WRITING THIS...MID
LEVEL ECHOES WERE SLIGHTLY INCREASING PER THE LATEST 88D SCANS SO WE
WILL MONITOR THE SITUATION CLOSELY.  LATEST HOURLY MESOSCALE WINDOW
FROM SPC REVEALS MUCAPES ARE STILL BETWEEN 1000-3000 J/KG THIS EARLY
MORNING WITH MID LEVEL LAPSE RATES BETWEEN 7-7.5 C/KM.  ONCE WE
COMMENCE WITH SUNSHINE...INSTABILITY PARAMETERS ONLY INCREASE WITH
FORECAST SBCAPES CLIMBING ONCE AGAIN AT AND ABOVE 3000 J/KG.
HOWEVER...THE DIFFERENCE FROM THIS TIME YESTERDAY IS THE CAPE
DENSITY IS LESS BUT EFFECTIVE BULK SHEAR IS ABOUT THE SAME.
FORECAST HODOGRAPHS REVEAL A MORE LINEAR NATURE THAT SEEMS TO
SUGGEST MULTICELLULAR BOWING SEGMENTS.  THE STORMS SHOULD DEVELOP
LATE THIS MORNING ALONG A PRE-FRONTAL TROUGH WITH THE MAIN COLD
FRONT LAGGING A BIT BEHIND WHICH SHOULD MIGRATE THROUGH THE REGION
THIS EVENING PER THE TIMING SUGGESTED BY THE NAM/GFS/ECMWF.
DAMAGING WIND GUSTS AND HAIL ARE THE MAIN THREAT FOR SEVERE WEATHER
ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.

CONVECTION SHOULD BEGIN TO DIMINISH FROM NORTH TO SOUTH AS THE COLD
FROPA OCCURS.  SOME RESIDUAL LOW LEVEL MOISTURE REMAINS WITH THE MID
AND UPPER LEVEL DRYING TAKING PLACE OVERNIGHT.  SO WE WILL TAYLOR
THOSE POPS FROM NORTH TO SOUTH WITH MOST LOCATIONS EXPECTED TO BE AT
OR BELOW SLIGHT CHANCE PROBABILITIES AFTER MIDNIGHT.

TEMPERATURES ONCE AGAIN WILL BE WARM AND HUMID WITH 85-90 FOR MANY
LOCATIONS WITH LOWER 90S FOR THE MID HUDSON VALLEY AND PORTIONS OF
NW CT.  DEWPOINTS ONCE AGAIN ARE EXPECTED TO BE BETWEEN 65-70F AHEAD
OF THE FROPA.  FOR TONIGHT...WITH THE PASSAGE OF THE FROPA...THOSE
DEWPOINTS DROP BACK TO AROUND 60-65F WITH NORTHERLY WINDS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
FOR THE MOST PART GFS/GEM/NAM ARE IN AGREEMENT NOW DURING THIS
PERIOD...AND HAVE BEEN FAIRLY CONSISTENT SINCE TUESDAY IN HOW THIS
SITUATION UNFOLDS.

SFC CDFNT HAS BARELY CLEARED THE REGION BEFORE IT STALLS OUT ALONG
I-80 CORRIDOR...ROUGHLY NJ TO CHICAGO FRI. 500HPA FLOW HAS ALREADY
BCM ZONAL BY FRI EVENING. MEANWHILE SFC HIGH BUILDS ACROSS SOUTH
CANADA (ONT/QB) RIDGING BRIEFLY INTO NEW ENG FRI. WILL RESULT IN
SHORT LIVED CLEARING N TIER OF FCA..AND PC CONDS SOUTH FOR
FRIDAY.

FRIDAY NIGHT SFC FRONT BGNS LIFTING NE IN RESPONSE TO 500HPA TROF
DEEPENING IN THE WESTERN GRTLKS AND RIDGE WEAKLY BUILDS INTO RGN.
RESULTING OVERRUNNING AND MARINE LAYER INFLOW CAUSES CLOUDS TO
OVERSPREAD RGN BY SAT MORNING. ISENTROPIC LIFT INCRG PCPN THREAT
TO REGION SATURDAY INTO SUNDAY.  ONE NEW TREND OVER PAST FEW RUNS
IS FASTER MOVEMENT OF THESE SYSTEMS SUCH THAT BY SUNDAY MORNING
WMFNT HAS CLEARED RGN...AND FCA ENTERS MODIFIED WARM SECTOR/DRY
SLOT AS WMFNT LIFTS NE THROUGH RGN...AS SFC LOW MOVES NE UP ST.
LAWRENCE VLY. THIS LOW DOES DRAG A CDFNT ACROSS THE RGN LATE
SUNDAY...BUT MODEL RESPONSE IS MAINLY SCT -SHRA. SUNDAY LIKELY A
PS DAY WITH CHC -SHRA. SUNDAY NIGHT 500HPA TROF CLEARS RGN AS
LARGE SFC HIGH BUILDS SOUTH INTO GRTLKS. MAY RESULT IN AN ISOLD
-SHRA BUT GEN PC NIGHT.

MAX TEMPS FRI WILL STILL BE 5 OR SO DEGREES ABOVE NORMAL...BUT BY
WEEKEND TEMPS WILL BE NR NORMAL TO 5 DEGREES BLO.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ECMWF AND GFS HAVE A 500HPA TROF DROPPING SE THROUGH RGN
MONDAY...WHICH CUTS OFF OFFSHORE BY WEDNESDAY...WHILE RIDGING
OCCURS IN ITS WAKE. THE GFS HAS THIS CUTTING OFF PROCESS FURTHER
N IN THE MARITIMES AND THE 500HPA RIDGE TO THE WEST AND CONSIDERABLY
WEAKER THAN THE ECMWF. THE ECMWF CUTS IT OFF WELL OFF MID ATLC
COAST. MEANWHILE SFC HIGH SETTLES OVR RGN FM ONTARIO THROUGH THE
PERIOD.

WHILE THE DETAILS VARY SOME...ITS A PS/PC PERIOD FOR FCA WITH CHC
POPS MONDAY MOSTLY. TEMPS WILL BE NR TO SLIGHTLY BLO NORMALS. WILL
POPULATE WITH GMOS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS HAVE DEVELOPED AND SHOULD AFFECT KGFL AND KALB BY
1900Z AND KPOU BY 2000Z. ONE HOUR GROUP FOR THUNDER 19-20Z AT KGFL
AND TEMPO GROUPS FOR THIS AFTERNOON KALB AND KPOU...AND CLOSELY
MONITOR TRENDS. IN BETWEEN THUNDERSTORMS...MAINLY VFR CONDITIONS
WITH SOME LIMITS IN VISIBILITY DUE TO HAZE.

COLD FROPA TAKES PLACE THIS EVENING WITH A WIND SHIFT TOWARD THE
NORTHWEST WITH A BROKEN LOW/MID DECK EXPECTED. AT THIS TIME...SEEMS
MVFR CONDITIONS ARE POSSIBLE FROM THIS CLOUD DECK AND SOME MORNING
FOG.

OUTLOOK...
FRI-FRI NT...VFR. NO SIG WX.
SAT-MON...VFR/MVFR. CHC -SHRA/-TSRA.
TUE...VFR. NO SIG WX
.

&&

.FIRE WEATHER...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS LOW
LEVEL MOISTURE AHEAD OF THE COLD FRONT REMAINS RATHER HIGH.  MINIMUM
RELATIVE HUMIDITIES ARE EXPECTED TO BE BETWEEN 35-55 PERCENT WITH
THOSE LOWER VALUES EXPECTED IN THE MID HUDSON VALLEY AND PORTIONS OF
NW CT AND SOUTHERN BERKS.  AS THE COLD FRONT MOVES CLOSER...RELATIVE
HUMIDITIES WILL CLIMB TO BETWEEN 50 AND 70 PERCENT WITH THOSE VALUES
INCREASING TO GREATER THAN 90 PERCENT TONIGHT.

SOUTHWEST WINDS OF 10 TO 18 MPH ARE EXPECTED TODAY...HIGHER IN THE
VICINITY OF THUNDERSTORMS...WITH A GRADUAL SHIFT TOWARD NORTHERLY
WIND TRAJECTORIES TONIGHT.

&&

.HYDROLOGY...
THE INCREASED CHANCE FOR MORE WIDESPREAD MODERATE TO HEAVY RAINFALL
WILL OCCUR TODAY INTO THIS EVENING.  PRECIPITABLE WATERS ARE
EXPECTED TO CLIMB TOWARD 1.50 INCHES THAT WOULD SUPPORT HEAVY
RAINFALL.  HOWEVER...WE DO NOT FORESEE TOO MUCH FLOOD CONCERNS GIVEN
OUR DRY WEATHER OF LATE AND THESE THUNDERSTORM CELL MOVEMENTS WILL
MOVE FROM WEST TO EAST AROUND 20-30 MPH.  WE DO FORESEE MINOR ISSUES
WITH POOR DRAINAGE AND LOW LYING AREAS.  ADDITIONAL RAINFALL IS
ANTICIPATED IN THE FIRST HALF OF THE WEEKEND WITH RAINFALL AMOUNTS
PERHAPS UP TO 1 INCH.

PLEASE REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR
DETAILS ON LAKE CHAMPLAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK
NEAR TERM...RCK/BGM
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...SND
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Jun 9, 12:18 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1218 PM EDT THU JUN 9 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1218 PM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE LILELY ACROSS THE AREA TODAY AHEAD OF A COLD
FRONT MOVING THROUGH THE GREAT LAKES. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE VERY LARGE HAIL IN EXCESS OF TWO INCHES IN
DIAMETER AND DAMAGING WINDS IN EXCESS OF 58 MPH.

THUNDERSTORMS WILL GENERALLY TRACK TO THE EAST-SOUTHEAST BETWEEN
30 AND 40 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY FROM NORTHWEST TO SOUTHEAST LATER THIS EVENING AS THE
COLD FRONT PASSES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING
COUNTIES...HAMILTON...HERKIMER...FULTON...MONTGOMERY...
SCHENECTADY...ALBANY...SCHOHARIE...RENSSELAER...WASHINGTON...
SARATOGA...WARREN...GREENE...COLUMBIA...ULSTER...DUTCHESS...
BERKSHIRE...LITCHFIELD...BENNINGTON...AND WINDHAM COUNTIES.

In the hours before

Local storm report, Jun 9, 2:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             PERTH                   43.01N 74.19W
06/09/2011  E1.00 INCH       FULTON             NY   PUBLIC

0226 PM     HAIL             3 NNW GLENS FALLS       43.36N 73.66W
06/09/2011  E2.00 INCH       WARREN             NY   TRAINED SPOTTER

&&

VKOLECI
Local storm report, Jun 9, 2:34 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             PERTH                   43.01N 74.19W
06/09/2011  E1.00 INCH       FULTON             NY   TRAINED SPOTTER

&&

VKOLECI
Local storm report, Jun 9, 2:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             4 N GLENS FALLS         43.36N 73.66W
06/09/2011  E1.00 INCH       WARREN             NY   TRAINED SPOTTER

&&

VKOLECI
Local storm report, Jun 9, 2:41 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
241 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             GANSEVOORT              43.20N 73.65W
06/09/2011  E1.25 INCH       SARATOGA           NY   TRAINED SPOTTER

&&

VKOLECI
Local storm report, Jun 9, 2:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
247 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             4 N GLENS FALLS         43.37N 73.65W
06/09/2011  E1.25 INCH       WARREN             NY   TRAINED SPOTTER

&&

VKOLECI
Local storm report, Jun 9, 2:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FORT EDWARD             43.27N 73.58W
06/09/2011  E1.00 INCH       WASHINGTON         NY   TRAINED SPOTTER

&&

VKOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:00 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster45 min
Jun 8, 8:02 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer43 min
Jun 8, 8:28 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster62 min
Jun 8, 9:07 PM EDTSevere Thunderstorm WarningALYDutchess53 min
Jun 8, 9:30 PM EDTSevere Thunderstorm WarningALYDutchess49 min
Jun 8, 9:36 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Warren69 min
Jun 8, 10:45 PM EDTSpecial Weather StatementALYSchoharie30 min
Jun 8, 11:00 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie60 min
Jun 8, 11:59 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Ulster61 min
Jun 9, 12:21 AM EDTSevere Thunderstorm WarningALYColumbia42 min
Jun 9, 12:52 AM EDTSpecial Weather StatementALYUlster23 min
Jun 9, 12:58 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Jun 9, 8:19 AM EDTSpecial Weather StatementALYWarren26 min
Jun 9, 9:04 AM EDTSpecial Weather StatementALYWarren41 min
Jun 9, 9:13 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min
Jun 9, 11:59 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren61 min
Jun 9, 12:42 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie63 min
Jun 9, 12:48 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren57 min
Jun 9, 1:00 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington75 min
Jun 9, 1:41 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie64 min
Jun 9, 1:48 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady57 min
Jun 9, 2:08 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington67 min
Jun 9, 2:17 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington73 min
Jun 9, 2:37 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie53 min
Jun 9, 3:10 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington50 min
Jun 9, 3:43 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Rensselaer62 min
Jun 9, 3:49 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Jun 9, 4:11 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster64 min
Jun 9, 4:27 PM EDTSevere Thunderstorm WarningALYDutchess63 min
Jun 9, 4:46 PM EDTAreal Flood AdvisoryALYDutchess2 hr
Jun 9, 5:52 PM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
Jun 9, 7:17 PM EDTSpecial Weather StatementALYWashington28 min
Jun 8, 8:07 PM EDTSevere Thunderstorm WarningALYBerkshire38 min
Jun 9, 3:54 PM EDTSevere Thunderstorm WarningALYBerkshire51 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.